In October 2022 a 15-year-old boy acceded in our Department. He was already our patient for the management of his universal alopecia areata, handled from May 2022 with dupilumab, an anti-IL-4 and IL-13 receptor inhibitor [ 1 ] . After 5 months only partial improvement signs of his alopecia areata were detected. However, he showed us a curious skin rash on his lower left limb which had onset in August. Clinical examination revealed pink-red small papules, slighty wrinkled, grouped in plaques and in blaskhoid fashioned distribution, from his left groin to the calf. Due to patient’s parents had refused skin biopsy, a clinical diagnosis of lichen striatus (LS) was made ( Figure 1 ). LS is a rare cutaneous eruption of unknown etiology, that has been associated with some conditions like atopic dermatitis and so on.
Some authors retained that post zygotic somatic mutations of skin cells may determinate the genesis of a mosaicism, presenting different keratinocyte antigens. A mosaicism is that condition marked by the presence of more than one genetic line as a result of a DNA mutation, in a multicellular organism [ 2 ] . A blaskhoid eruption may appear, when this clone is target by a not specific immune system response, probably triggered by unknown factors 2 . Dupilumab is able to switch the immune response from a Th2 to a Th1 and Th17 pathway which, in our opinion, may induce autoimmune responses against mosaic cells and thus blaskhoid eruption in predispose patients [ 1 ] .
- Dupilumab-Associated Adverse Events During Treatment of Allergic Diseases Kychygina A, Cassagne M, Tauber M, et al. Clin Rev Allergy Immunol.2022;62(3):519-533. CrossRef PubMed
- Blaschkolinear Acquired Inflammatory Skin Eruption (BLAISE): Case Report of a Young Man Whose Dermatosis had Features of Lichen Striatus and Blaschkitis Darsha AK, Cohen PR. Cureus.2020;12(10):e10785. CrossRef PubMed